North Dakota, 2007Flooding in North Dakota, May 6 to 9, 2007
May 6 to 9, 2007 · NWS FGF · 3 events in 3 counties and zones
Three to six inches of rain fell over Ransom, Sargent, and western Richland counties over the 5th and 6th, resulting in a lot of long duration water problems. This event was preceded by flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three to six inches of rain fell over Ransom, Sargent, and western Richland counties over the 5th and 6th, resulting in a lot of long duration water problems. This event was preceded by flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 6, 3:30 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, May 6, 3:30 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT SUN MAY 6 2007
.SHORT TERM...
HIGH AMPLITUDE FLOW WILL TRANSITION TO A SPLIT FLOW OVER NORTH
AMERICA WITH NORTHERN STREAM ACROSS SOUTHERN CANADA AND SOUTHERN
STREAM AROUND DESERT SOUTHWEST LOW. UPPER LEVEL LOW OVER OVER THE
ROCKIES FORECAST TO LIFT INTO SOUTHWEST MB THIS AFTERNOON AND HUDSON
BAY BY MON AFTERNOON. MAIN UPPER LOW WILL REMAIN OVER THE DESERT
SOUTHWEST. WATER VAPOR LOOP INDICATED SHORT WAVES OVER WESTERN ND
AND WESTER SD MOVING NORTH.
700 HPA THETA-E BULLSEYE CENTERED NEAR GFK MOVES INTO SOUTHERN MB BY
12Z. THEREAFTER 700 THETA-E RIDGE BECOMES ESTABLISHED OVER THE MN
SIDE OF THE RED RIVER. LOW LEVEL CIRCULATION OVER SOUTHWEST ND MOVES
INTO SOUTHWEST MB THIS AFTERNOON WITH A TROUGH EXTENDING INTO
WESTERN NEB. CIRCULATION OPENS UP TONIGHT AND BECOMES AN OPEN WAVE
AND SHIFTS THETA E RIDGE TO THE EAST BY MID DAY MON.
MESOSCALE ANALYSIS SHOWS BEST SURFACE WARM ADVECTION OVER
NORTHEASTERN SD. SURFACE MIXING RATIO AXIS EXTENDS FROM WESTERN
IA/EASTERN NEB INTO WESTERN ND. SURFACE RIDGE OVER ONT CONTINUES TO
DRIVE DRY DRIER AIR INTO MN ARROWHEAD AND WI.
.LONG TERM...
NO CHANGES.
&&
AVIATION...
CIGS LOWER FROM EAST TO WEST ACROSS THE FORECAST AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WARNING THROUGH SUNDAY MORNING FOR NDZ049-052.
MN...NONE.
&&
HOPPES
Hazardous weather outlook, May 6, 6:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT SUN MAY 6 2007
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT SUN MAY 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ON THE
MINNESOTA SIDE OF THE RED RIVER TODAY. SINCE NORTHWEST MINNESOTA
HASNT RECEIVED MUCH RAIN ..ANY HEAVY RAINFALL IS NOT EXPECTED TO
CREATE PROBLEMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HOPPES
In the hours before
Local storm report, May 6, 7:57 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
857 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG FOXHOME 46.28N 96.31W
05/06/2007 WILKIN MN TRAINED SPOTTER
50 FOOT TREE UPROOTED AN SHINGLES COMING OFF HOUSE
&&
DKLocal storm report, May 6, 8:29 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
929 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG FRAZEE 46.73N 95.70W
05/06/2007 BECKER MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0850 AM NON-TSTM WND DMG VERGAS 46.66N 95.80W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0850 AM NON-TSTM WND DMG ERHARD 46.48N 96.10W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0545 AM NON-TSTM WND DMG 5 NE BARNESVILLE 46.70N 96.34W
05/06/2007 CLAY MN TRAINED SPOTTER
70 FOOT ELM SNAPPED OFF 15 FEET OFF GROUND, TOOK OUT
POWERLINES AS IT FELL.
0855 AM NON-TSTM WND DMG 5 NW PERHAM 46.65N 95.65W
05/06/2007 OTTER TAIL MN LAW ENFORCEMENT
40 FOOT CHRISTMAS TREE UPROOTED AND POLE SHED BARN TORN
DOWN AND THROUGH INTO POWERLINES
&&
DKELLENBFlood, Ransom
- When
- May 6, 9:00 AM CST to May 9, 11:25 AM CST
- Where
- Ransom County, Elliott to 9 mi S of Lisbon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.400, -97.800
Thirty-two locations in Elliott township (southwest of Lisbon) were covered with water. Two other townships reported over 30 roads (each) with water over them. Many road closures occurred along the Dead Colt Creek south of Lisbon. At one point, the Ransom County Sheriff advised no travel in rural areas.
Flood, Sargent
- When
- May 6, 9:00 AM CST to May 9, 11:25 AM CST
- Where
- Sargent County, Brampton to Rutland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.000, -97.780
Many rural roads were closed along the Wild Rice River between Brampton and Rutland due to overland flooding. The county extension agent estimated about 10 percent of the cropland was washed out by the heavy rain.
Flood, Richland
- When
- May 6, 9:03 AM CST to May 7, 10:35 AM CST
- Where
- Richland County, Lidgerwood
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 46.080, -97.150
Residents built a 2 foot high dike on the south edge of town to prevent an overflowing slough from spreading into town.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flood and Flooding in Iowa, May 6 to 15, 2007$5.2 million · 11 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35537, 35539, 35540.